Too much T3 is not the only reason to have irregular heart beats. I've found what was causing mine!

I'm on 85mcg T3 only and for many months now I've felt that my body needed more T3.

I would struggle with energy in the afternoon and sit down a lot plus be tired and unable to do much in the evening. The reason I didn't take more T3 was because I was getting some irregular heartbeats when I lay down at night to sleep. Occasionally I'd even get a few in the evening after dinner. None of them were wildly crazy but they were there. And I want to take care of my heart and my long term health.

Although too much T3 does can definitely cause irregular heartbeats I began to wonder if something else was causing them. I had no other symptoms of over medication and I wondered how I was getting these "irregular heart beats from over medication" when I felt such tiredness earlier in the afternoon and evening that seemed to be under medication.

So I started cutting things out. I'd already cut out caffeinated coffee after 6pm and after googling found that decaff can also cause sleep problems in some people. So I cut that out.

I still had the problem.

I'd already realised that very sugary things (which I've always eaten in the evening) made my heart beat faster so maybe that was causing it. Cutting out chocolate, biscuits and any kind of cake was hard but I've managed it for 4 weeks now. It's helped my heartbeat not be so strong and fast after dinner but,

I still had the problem.

Frustrated one day I tried a test. I lay down in evening, 2 hours after my last T3 dose, when my T3 should be high. No heartbeat problem. I had dinner and after it I lay down. No heartbeat problems. A couple of hours later, no heartbeat problems. Then I went to bed and I got some irregular beats. The only thing I'd done between the previous time I'd lain down was I'd had a diet ginger beer. I'd cut out diet coke some time ago (which cured my acid reflux) and knew that this ginger beer didn't contain aspartame but I found it contained sucralose. I looked it up and found this:

splendasickness.blogspot.co...

Just have a look at the comments on there!

I'd found the problem, it was Sucralose. I cut out all fizzy drinks and I haven't really had a problem since.

I've upped my middle dose by 5mcg then by another 5mcg and feel very much better in the afternoon and evening. My heartbeat is too strong at night if I take my last dose of medication later than 7pm so I avoid that. I still get some anxiety at night because this is when my worries go round in my head. This makes my heartbeat a bit stronger but I don't get irregular beats.

So I wanted to share with you all that if you're taking any kind of thyroid medication and only have irregular heartbeats then it might not be the medication. Before I started thyroid medication I can't remember having irregular heartbeats but I was never looking out for them. Also my pulse was slow and blood pressure was lower, so sucralose would never have raised it high enough to have an effect I suspect.

I hope this information is helpful to someone out there.

Totoro x

12 Replies

oldestnewest
  • How very interesting and many thanks.

    Many, many years ago, long before being aware of thyroid, I realised that saccharin causes my heart rate to increase and I was unhappy after consuming it. More or less, one drink OK, two or more, not OK.

    So I put it in the "do not consume" category and kept it there.

    Rod

  • Hi Totoro,

    How are you? Thanks for this info.

    My immediate reaction to it was, "Well, well". I have experienced something similar with wondering why I sometimes - not always - I get a racing heart. Sometimes in bed, it will start. Sometimes after eating. Especially if I drink real tea. And also have a slow pulse...and get very tired...and need 10 hours sleep...

    I will have to take a leaf out of your book and stop the decaff tea, and go through every ingredient list too.

    Many thanks for explaining in such detail what you went through, It is very encouraging to a plodder like me :)

    Jenni

    xx

  • I agree with all that Totoro, sugar and refined carbs DEFINITELY gives me or exacerbate heart pounding (I don't get irregular rhythm just heart beating 'strongly').

  • I've found too little T3 can give me irregular heartbeat also. Recently, having read somewhere that Dr Lowe used to recommended taking T3 all in one dose, I switched to taking 100mcg first thing in the morning. I originally thought this would make me feel like I was going to explode, but it didn't. I have found I no longer suffer the highs and lows of taking meds in drip feed mode and I don't have the worry of forgetting to take them everywhere with me when my routine is altered. If I feel I need extra that day I take another 20mcg at night.

  • Hi jkars,

    I'd really like to try this as I find it really hard to keep up with the 4 times daily when one day can be so different from another.

    Have you ever found any information to explain why it doesn't just make you 'explode'? I guess the body must have some way of storing it?

  • Excerpt from Dr Lowe archive:-

    January 30, 2002

    Question: I’m a physician who has just begun using T3 in my practice. One thing I’m concerned about is the short half-life of T3. Shouldn’t patients divide their daily dose up and take part of it at least twice each day, or instead use sustained-release T3? It seems that this would allow the effects of T3 to continue through the day rather than stop midway or in the evening?

    Dr. Lowe: The short time that T3 is in the circulating blood isn’t the limit of its beneficial effects on the body. When T3 binds to T3-receptors on genes, the binding regulates the transcription of mRNAs, and the mRNAs are later translated into proteins. The transcription and translation initiated by the binding of T3 to T3-receptors occur in waves, and these waves far outlast the T3 that started them at the chromosomes. Moreover, the newly synthesized proteins themselves far outlast the transcription and translation. As a result, a single dose of T3 will be long gone from the patient's system before he or she experiences most of the benefits of that dose—a molecular and metabolic yield that may smoothly spread out over one to three days.

    Also, there was a thread on here:-

    thyroiduk.healthunlocked.co...

  • THESE SWEETNERES MOSTLY CONTAIN ASPartame i think- it converts to wood alcohol in the body and causes mega ,mega problems this stuff aspartame should be banned from all products. its even in muller yogurts , its in so many things we eat and drink , its in body building products. its vile and dangerous.

  • formaldehdye i think is the word i am trying to think of...

  • wood alcohol, formaldehyde! I knew there was a reason I avoided the stuff, Oddly enough I have been trying to work out why I have been getting irregular heart beats at nights now and then, particularly when super tired. It all got worse again as well as slow when we ran out of T3 in fact I started collapsing as well, bloody nightmare felt like I was dyeing!! Now everything has settled back down again since starting it again, although I am still getting racy irregular instead, not all the time though....never thought about sugar's?!

    I have a real problem with sugary carbs :D.... but do avoid sweeteners, MSG's and work the rule If I cant pronounce it, don't eat it :D Being Gluten free means it can be hard to avoid some things in purchased products. I shall try no Sugars of any kind after 5pm and see what happens, Apart from me drooling when my hubby has chocolate at super time ;)

  • I'm the same about aspartame - well, all artificial sweeteners really, and MSG etc. In fact when I did stand up I had a long rant about diet coke being the work of the devil LOL

    Not gluten free meself but have recently started to cut out some gluten where I can and I tried out some lovely meals from a company called Ilumi or Ilumiworld - they do long life ready meals that are gluten, lactose and nut free. Worth googling them and trying as they had a special offer of £10 off and free delivery if you order £25 worth.

    Daiz xx

  • I agree, cut out diet coke years ago, but started drinking fizzy water with some fruit flavoring like Tesco and Sainsbury's sell, and got this racing heart, anxiety and sweats from it...that just had to go and now it is much better. Sucrose, aspartame are all toxic, but also fluoride, which is really" rat poison" and has NO good affect on your teeth! They put fluoride in the water and it can be unlimited amounts going into your system. If you want to be shocked and amazed at how this garbage has been sold to the world and it is truly poison, read this: ukagainstfluoride.blogspot.... (this is one source, there are thousands!) ukcaf.org/ I buy NON Fluoride toothpaste at Boots, but you can get it at Holland and Barratts or any health food stores. My daughter has never had a cavity and she is nearly 17! It is the biggest lie sold to us, it lowers the IQ, it gives you bone cancer and all manor of problems, so please read this and just Google "fluoride, the toxic truth" and you will see much more.

  • Interesting post and comments - thank you!

    Liza

You may also like...